Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 139, NWS Tulsa, OK

July 14, 2014Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2014, 1:26 PM CDT for Madison County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2014, 1:26 PM CDT (18:26 UTC)
Expired
Jul 14, 2014, 2:15 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 87 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WUUS54 KTSA 141826
SVRTSA
ARC087-141915-
/O.NEW.KTSA.SV.W.0139.140714T1826Z-140714T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MADISON COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 215 PM CDT

* AT 124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAINT
  PAUL...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...PETTIGREW AND BOSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3576 9352 3576 9369 3577 9373 3579 9378
      3589 9371 3586 9352 3577 9351
TIME...MOT...LOC 1827Z 292DEG 21KT 3580 9369

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
377 
WWUS54 KTSA 141845
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT MON JUL 14 2014

ARC087-141915-
/O.CON.KTSA.SV.W.0139.000000T0000Z-140714T1915Z/
MADISON AR-
145 PM CDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MADISON COUNTY UNTIL 215 PM CDT...

AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PETTIGREW...
AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3576 9352 3576 9369 3578 9376 3579 9376
      3587 9360 3586 9352 3577 9351
TIME...MOT...LOC 1845Z 303DEG 12KT 3577 9364

HAIL...1.00IN
WIND...60MPH

$$
897 
WWUS54 KTSA 141914
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT MON JUL 14 2014

ARC087-141925-
/O.EXP.KTSA.SV.W.0139.000000T0000Z-140714T1915Z/
MADISON AR-
214 PM CDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN TULSA.

LAT...LON 3576 9352 3576 9369 3578 9376 3579 9376
      3587 9360 3586 9352 3577 9351
TIME...MOT...LOC 1915Z 303DEG 12KT 3572 9354

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:34 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 14, 12:34 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1234 PM CDT MON JUL 14 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ONGOING WIDESPREAD LIGHT SHOWERS SOUTH OF INTERSTATE 40 ARE
EXPECTED TO CONTINUE W/ THUNDERSTORMS MORE LIKELY DURING THE
AFTERNOON. THIS ACTIVITY MAY IMPACT KFSM/KMLC TERMINALS. AN
ADDITIONAL BAND OF PRECIP IS EXPECTED W/ THE NEXT FRONTAL ZONE
THIS EVENING...THOUGH COVERAGE OF HEAVIER STORMS MAY BE MORE
ISOLATED THUS VCTS CODING. VFR CONDITIONS WILL PREVAIL W/ THE
EXCPECTION BEING INFLUENCE FROM ANY STRONGER STORMS.

&&

.PREV DISCUSSION... /ISSUED 1123 AM CDT MON JUL 14 2014/

..UPDATE...

DISCUSSION...
MID LEVEL TROUGHING NOTED FROM WESTERN MO THROUGH CENTRAL OK AND
WILL PUSH SOUTHWARD THROUGH THE DAY. THIS COMBINED WITH WEAK SFC
BOUNDARY CURRENTLY ALONG INTERSTATE 40 WILL SUPPORT AN UPTICK IN
SHOWER/STORM COVERAGE THIS AFTERNOON. AN ADDITIONAL FOCUS WILL BE
CONVECTION ONGOING ALONG STRONG COLD FRONT ACROSS NORTHERN KS...AND
THIS ACTIVITY WILL BE TOWARD THE OK/KS BORDER BY LATE AFTERNOON AND
EARLY EVENING. UPDATED FORECAST WILL INCREASE PRECIP CHANCES ACROSS
SOUTHERN AREAS. INCREASING INSTABILITY DURING THE AFTERNOON WILL
SUPPORT A LIMITED RISK OF SEVERE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  62  81  59 /  20  20   0  10
FSM   91  66  82  61 /  40  20   0  10
MLC   93  65  84  59 /  50  20  10   0
BVO   91  59  81  55 /  20  20   0  10
FYV   87  61  78  52 /  20  20   0  10
BYV   88  59  76  53 /  20  20  10  10
MKO   91  63  81  57 /  20  20   0   0
MIO   91  59  79  55 /  20  20   0   0
F10   92  64  81  59 /  40  20   0  10
HHW   98  70  87  62 /  50  30  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Jul 14, 1:00 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON JUL 14 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON JUL 14 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EXTREME SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON SOUTH OF
A LINE FROM MCALESTER TO FAYETTEVILLE...WITH DAMAGING OUTFLOW
WINDS POSSIBLE WITH THE STRONGER STORMS.  ADDITIONAL THUNDERSTORMS
MAY SPREAD INTO NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS LATE
THIS AFTERNOON AND EVENING...ASSOCIATED WITH A STRONGER COLD FRONT.
THESE STORMS WILL ALSO HAVE POTENTIAL FOR DAMAGING OUTFLOW WINDS.
AHEAD OF THIS FRONT...HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS
EXTREME SOUTHEAST OKLAHOMA THROUGH THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY THROUGH THURSDAY...
AND AN AXIS OF HEAVY RAIN CONTINUES TO APPEAR LIKELY DURING
THIS TIMEFRAME.  CURRENTLY THE HEAVIEST RAINS ARE FORECAST ACROSS
SOUTHEAST OKLAHOMA...WHERE WIDESPREAD 2 TO 4 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE FORECAST.  THIS AMOUNT OF RAINFALL WILL INCREASE
THE POTENTIAL FOR BOTH FLASH FLOODING AND LARGER RIVER FLOODING.

THUNDERSTORM CHANCES WILL CONTINUE FOR LATE WEEK INTO THE WEEKEND...
AS A WARM FRONT RETURNS NORTHWARD THROUGH THE REGION.  TEMPERATURES
WILL REMAIN WELL BELOW NORMAL FOR MUCH OF THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 14, 10:00 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 AM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     1 S COLLINSVILLE        36.35N 95.84W
07/13/2014                   TULSA              OK   PUBLIC

            THUNDERSTORM WIND GUST MOVED STEEL SHED APPROXIMATELY 150
            FEET.

&&

BLH
Special weather statement, Jul 14, 1:06 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT MON JUL 14 2014

ARZ011-020-141845-
FRANKLIN AR-MADISON AR-
106 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 107 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF SAINT PAUL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...
COMBS...BRASHEARS...DUTTON...PATRICK AND BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3587 9352 3577 9351 3576 9352 3576 9369
      3572 9369 3579 9391 3596 9386 3590 9350
      3588 9350
TIME...MOT...LOC 1807Z 285DEG 19KT 3585 9377

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:06 PM CDTSpecial Weather StatementTSAMadison39 min
Jul 14, 2:50 PM CDTSpecial Weather StatementTSAMadison25 min
Jul 14, 3:51 PM CDTSpecial Weather StatementTSAMadison24 min
Jul 14, 3:56 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison21 min
Jul 14, 5:52 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin38 min
Jul 14, 6:24 PM CDTSpecial Weather StatementTSASebastian36 min
Jul 14, 6:56 PM CDTSpecial Weather StatementTSASebastian49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.